MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50
Model Number 01.26.45.0050
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 october 2021: lot 178353: (b)(4) items manufactured and released on 20-mar-2018.Expiration date: 2023-mar-11.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Additional item involved in the event, batch review performed on 14 october 2021.Stem: quadra-h 01.12.22sn cementless, ha coated std stem size 2, short neck (k082792) lot.177574.Lot 177574: (b)(4) items manufactured and released on 03-apr-2018.Expiration date: 2023-mar-22.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs director: 3 years after primary cementless tha dislocation is suspected and revision surgery undertaken.At surgery, the stem is well fixed and not replaced; the cup is exchanged and repositioned.It was verified that no dislocation occurred, rather impingement of the stem neck with the cup.This adverse event is due to component positioning and patient postural behaviour, not to a device defect.Visual inspection performed by r&d project manager: from the received pieces, evident signs of damage on a part of the rim of the liner and shell (still assembled together) were present: according to the received information, their clocking position in the shell and the x-ray pre-op image, their presence is most probably related to the point of impingement.In addition, a partial cut on a rim area of the liner was present, and some signs on the inner spherical socket were noticed: both these damages are probably related to the revision of the acetabular shell and liner.According to the received information and the x-ray images, a probable root cause of this event is related to a low inclination of the shell in its positioning inside the patient: the shell showed to be most horizontal respect to the recommended 40-45 degrees of inclination, and this could have caused the impingement on the rim of the shell-liner, as the damage position is close to the superior region of the shell, which is the rim with the higher risk of impingement, due to the fact that it is the closer to the stem and the one that protrudes from the bone.
 
Event or Problem Description
Revision surgery for due to impigment in abduction between the neck of the stem and the cup.At 3 years and 1 month after the primary surgery, cup, head, and liner were revised and the surgery was completed successfully.Cup was revised to improve the acetabular coverage and head was revised to extend the length of the leg.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50
Common Device Name
VERSAFITCUP CC TRIO ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12786507
Report Number3005180920-2021-00864
Device Sequence Number17340499
Product Code LZO
UDI-Device Identifier07630030807763
UDI-Public07630030807763
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model Number01.26.45.0050
Device Catalogue Number01.26.45.0050
Device Lot Number178353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight76 KG
Patient RaceWhite